Alert archive / California / Wind Advisories in 2017
Wind Advisory 23, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Sep 20, 2017, 12:33 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2017, 12:33 AM PDT (07:33 UTC)
- Expired
- Sep 20, 2017, 8:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
034 WWUS76 KHNX 200733 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1233 AM PDT Wed Sep 20 2017 CAZ095-099-201500- /O.NEW.KHNX.WI.Y.0023.170920T0733Z-170920T1500Z/ Kern County Mountains-Southeastern Kern County Desert- Including the city of Mojave 1233 AM PDT Wed Sep 20 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect until 8 AM PDT this morning. * WINDS...West 20 to 35 mph with gusts up to 55 mph. * TIMING...Strong winds will continue overnight and taper off during the late morning hours. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DS
1 follow-up statement
789 WWUS76 KHNX 201454 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 754 AM PDT Wed Sep 20 2017 CAZ095-099-201600- /O.EXP.KHNX.WI.Y.0023.000000T0000Z-170920T1500Z/ Kern County Mountains-Southeastern Kern County Desert- Including the city of Mojave 754 AM PDT Wed Sep 20 2017 ...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... Winds have decreased below advisory criteria and will continue to decrease this morning across the Kern County Mountains and Deserts. Therefore, the Wind Advisory issued earlier for these areas will be allowed to expire. $$ DS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Sep 19, 4:15 PM PDT, 8 hours 18 minutes earlier.
Area forecast discussion, Sep 19, 4:15 PM PDT, 8 hours 18 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 415 PM PDT Tue Sep 19 2017 .SYNOPSIS... Below normal temperatures will continue this week with further cooling on Thursday. Breezy conditions will continue with gusty winds through and below mountain passes. Showers are possible over the mountains Wednesday night through Friday with light snow above 8000 feet. A warming trend is expected this weekend into early next week with mostly clear skies. && .DISCUSSION... A cooler air mass has settled in over central California today with 24 hour temperatures trends generally down 7-10 degrees. A large area of stratocumulus clouds covered much of the southern San Joaquin Valley and adjacent foothills this morning. Most has since dissipated but visible satellite imagery shows a patch still persists around Bakersfield, thus they are 12 degrees lower than this time yesterday. Onshore surface flow ramped up overnight and continues with widespread breezy conditions and locally windy in and around favored mountain passes. Little change in conditions is expected on Wednesday as a long wave trough will remain over the region. Another short wave trough from the Gulf of Alaska will dive down on Thursday, bringing even cooler air. Temperatures are forecast to be around 15 degrees below normal both Thursday and Friday. The Autumnal Equinox is at 1:02 PM Friday and it will certainly feel more like fall. The trough will shift east during the weekend as an upper ridge begins to build in from the eastern Pacific. This will bring a gradual warming trend into early next week with temperatures climbing to slightly above normal again by next Tuesday. Breezy conditions will continue this week as the onshore flow will be reinforced by the Thursday trough. It will be gusty through and below mountain passes, especially in the vicinity of Mojave. The surface flow will transition to more offshore this weekend with NE winds developing. A frontal boundary will move in Wednesday night and could bring some showers to the mountains, with additional upslope showers possible through Thursday. Moisture is limited and do not expect most areas to see more than a few hundredths to a tenth of an inch rainfall, though an isolated two tenths is not out of the question. Some light snowfall is likely over the high elevations. The colder air will lower snow levels to around 8000 feet by Thursday morning. Generally only a dusting of snow is expected but locally 1-2 inches could fall. && .AVIATION... VFR conditions can be expected over the Central CA interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...DCH avn/fw...DCH synopsis...DCH weather.gov/hanford
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.